MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 3.6MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K2 EDTA (K2E) 3.6MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367842
Medical Device Problem Code Overfill (2404)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that two bd vacutainer® k2 edta (k2e) 3.6mg blood collection tubes experienced overfill during use.The following information was provided by the initial reporter: it was reported that during r&d testing in bd franklin lakes, instances were identified where the tube draw volume was outside of the specifications.Draw volumes were above 2.2ml (2.21 & 2.23ml) event description per initial reporter email states, during r&d testing, we have identified instances where the tube draw volume was outside of our specifications.The specific product sku and batch numbers where this occurred are listed below.Event date, awareness date, catalog #, batch #, observation.On (b)(6) 2019, 12 jun 2019, 367841, 9065784, draw volumes above 2.2ml (2.21 & 2.23ml).
 
Additional Manufacturer Narrative
H.6.Investigation: investigation summary: samples were evaluated and tested and upon completion, no issues were observed relating to overfill as all samples met specifications.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Investigation conclusion: based on evaluation of the retain and customer samples, the indicated failure mode for overfill with the incident lot was not observed as all samples met the required specifications.Root cause description: based on the investigation, a root cause could not be determined.The product was found to be in conformance and meet release specifications.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.
 
Event or Problem Description
It was reported that two bd vacutainer® k2 edta (k2e) 3.6mg blood collection tubes experienced overfill during use.The following information was provided by the initial reporter: it was reported that during r&d testing in bd franklin lakes, instances were identified where the tube draw volume was outside of the specifications.Draw volumes were above 2.2ml (2.21 & 2.23ml) event description per initial reporter email states, during r&d testing, we have identified instances where the tube draw volume was outside of our specifications.The specific product sku and batch numbers where this occurred are listed below.Event date: (b)(6) 2019, awareness date: 12 jun 2019, catalog #: 367841, batch #: 9065784, observation: draw volumes above 2.2ml (2.21 & 2.23ml).

Brand Name
BD VACUTAINER® K2 EDTA (K2E) 3.6MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key8742146
Report Number1917413-2019-01663
Device Sequence Number1591154
Product Code JKA
UDI-Device Identifier50382903678421
UDI-Public50382903678421
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K981013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2020
Device Catalogue Number367842
Device Lot Number9065784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2019
Initial Date Received by Manufacturer 06/12/2019
Supplement Date Received by Manufacturer06/12/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;